Wow, you sound like you really have a hold on this thing. I for one have not found the balance, but I was only diagnosed in December of 2004. I also live in the same area and find that the seasons bring about all sorts of madness. I also felt like a zombie, but feel much more like myself now, despite my cocktail of drugs (Lithium, Seroquel, Mirapex). However, my thinking can still be slowed somedays, and this scares me professionally as I have to be on my game, so to speak.
Has your boyfriend done any reading on BP? For a class assignment I actually chose to teach my fiance about BP, and it helped a million b/c he was able to see it from my perspective and a medical perspective, the hard facts. Living with us I think can be trying at times, but he must love you very much to stay and ride it out with you! As far as the sex thing, is that drug related or psychological?
Anyhow, welcome. I hope someone here can shed some light on your question!
Boy, can I relate. My fiance often does not understand the "disorder" and "me". At first he was convinced that the diagnosis was wrong, but I think he i s coming around once he heard me talk *honestly* about how I have felt for the last 16 years. I was so good at covering all of this mess up, even my own mom had no clue. Give him time, I think sometimes it must be hard to admit that your loved one has something so unpredictable, drug focused, and destructible.
Anyhow,about your antidepressant, I have to share my experience, just b/c it has been so good in the sex dept. My pdoc has me on Mirapex, which is actually for Parkinson's, its dopamine effect is positive, and as an adjunct to therapy looks promising apparently. Anyhow, with my doses and drugs, I was sure my sex drive would disappear. But, it is actually very "normal", not nearly like the Celexa which crushed it entirely! Anyhow, just something to think about. If you google it, there are a few articles.
Talk to ya later!
I'm sorry you are still having trouble - it can take a long time before you feel like a person again while trying to find the right meds.
I can attest, I have battled BP for 20+ years now, only in the last year did I get on and STAY on medication until I could really get stabilized. I felt just like you, a shell of a person with no feelings of my own. I thought I was going to die. But, I am not one to sit by and suffer, so I bug the hell out of my pdoc, haha! If something just wasn't working, we would try something else.
That's what you have to do - rapid cyclers constantly have to change dosages on their meds - and I mean frequently, especially if SAD is a major component of your BP. God, you sound like me - totally affected from day to day depending on how much sun there is. Day three of no sun and I am low low low.
The Effexor is causing your sexual dysfunction; try Welbutrin works great for me. You really don't want that to be a problem on top of everything else - it's too important to relationships and your health.
In time your b/f will come to terms with it, since he hasn't left already (joke); that's how men are - if they can't fix it, they lose perspective! I went through it, too, but many of them are wonderful support once they learn more. But please don't take him for granted - pay him the attention he deserves. Be happy you have one who loves you for you and in spite of you!
Balance is relative - it feels much better than the other two! Well, euphoria aside....
Don't be discouraged; if you don't feel right, talk to your pdoc about changing doses or the meds themselves